Doctor insights on:
What Causes Emotional Numbness
Often emotional: Numbness starts following a loss or trauma, processing this experience in therapy should help overcome the numbness. If this has been a lifelong numbness it may take longer in therapy to discover the reasons for it. Either way find a good therapist and start learning how to express your feelings. ...Read more
Why do you ask?: There a fair amount of refereed medical literature on the response to erotica, including levels of neurotransmitters, but nothing whatever to suggest that the brain itself is damaged. Almost all men look at images, and most lose interest soon as it's a dead-end -- the perfect bodies and fantasy situations aren't the real, true love that is what we know we really want. ...Read more
How do I stop emotional numbness caused by ssri used? I have only been on one for 7 weeks and am currently tapering off 25 mgs of zoloft (sertraline).
Emotional numbness?: Some people feel detached from their emotions when on ssri's, but not all do. Emotional numbness can also come with depression, ptsd, dissociative disorders, drug use, and even some psychoses, etc. Please talk with your doctor about what you're experiencing. If it's related to zoloft (sertraline) and not to your primary condition, it will dissipate when zoloft (sertraline) is stopped. You'll be back at square 1, tho'. ...Read more
My dr gave me namenda (memantine) to lower glutamate levels, he said there were studies that show it can help for OCD, since glutamate causes excitement , can this med cause me emotional numbness,plz explain, ty?
OFF LABEL USE: There is some anecdotal data on off label use for namenda (memantine) for treatment resistant ocd. Discuss with your doctor your concerns. Especially if you have failed multiple Meds. If you are not satisfied ,seek a second opinion. ...Read more
It depends: Emotional numbness can result from many potential causes including medication or drug use, psychotic disorders, depression, dissociation, ptsd, etc. An evaluation is needed to determine the problem before recommending ways to cure it. You could consult a psychologist or psychiatrist to get started. ...Read more
Emotions: Some aspect of your life has probably caused you to numb your emotions, often this happens when we are scared to feel after a hurtful situation. Confide in a friend who can help you uncover the source of your emotional deadness. Best. ...Read more
Emotional numbness: Often words "flat" or "blunted" used to describe emotions that are limited or "shallow." Numbness is much as it is commonly thought to be which is lack of feeling or reactivity to the world. Often such lack of emotion can be called anhedonia and is a symptom of depression. ...Read more
Often emotional: Numbness starts following a loss or trauma, processing this experience in therapy should help overcome the numbness. Left untreated the numbness may spread leading to an inability to cope with or feel things you would enjoy like happiness or joy leading to depression and reduced energy thereby entering into the physical domain. ...Read more
When did it start?: If it started following a loss or trauma, processing this experience in therapy should help overcome the numbness. If this has been a lifelong numbness it may take longer in therapy to discover the reasons for it. Either way find a good therapist and start learning how to express your feelings. ...Read more
You?: I can guess you would not ask if you or somene you know has indeed experianced this feeling. Qutting smoking is not easy. See a doctor to dicuss these symptoms, medication may be helpful, or therapy.Drugs including nicotine regulate mood, this is why people use them, thus stopping them will cause mood changes. With time, and assistance if needed, mood can stabilize. ...Read more
Regularly and I eat (somewhat) healthy foods, but melancholy. How can I cure this emotional numbness?
Anti-Depressants: Some patients do complain of a dulling of emotion, check with your prescribing doctor to obtain help in addressing whether or not this symptom is caused by your current medication. ...Read more
Emotional numbness: We respond to what happens to us in very individual ways. Even in abuse situations (which are painful for anyone), we each experience and process these uniquely. So the outcome (including possible emotional numbness is our own result, apart from the event. Best to understand and process one's own responses to such things, because we'll remain victims otherwise. Healing is truly possible. ...Read more
Poor control: Although your doc may tell you, your numbers are fine, it is possible that you are not under optimal control. Anhedonia (numb emotionally) may be coming form insufficient hormone or hormone action. Your TSH should be between 1-2, your ft4 normal and total T3 (liothyronine) normal showing optimal conversion. Generics have erratic content as well as absorption. Follow instructions exactly. ...Read more
Depressed but not sure if Prozac making worse. Emotional numbness lack of motivation anhedonia negative thoughts. Wellbutrin caused insomnia, extreme dry mouth, fits of rage. When Prozac was doubled, felt high, agitated. Tired of med merry go round.
I got mild traumatic brain injury 8months ago.i got ptsd 5months ago.i have emotional numbness.will it go away without treatment?im 19yr old
Polytrauma: Strongly recommend evaluation by polytrauma team. For TBI and PTSD, treatment should be symptom focused and evidenced based. Some of the same treatments that work well for PTSD can be used in individuals with mild TBI, and treatment should be individually tailored. Treatment is more complex and requires coordination and collaboration among various specialties. Please start the process! Take care. ...Read more
patients being treated with antidepressants in general may complain of blunting of feelings. usually the physician decreases the dosage a little and most of the time it improves.
some blunting of feelings is not medication induced and can be a sign of depression. this may require an increase rather than a decrease of medications.
good luck and feel better ...Read more
What could body numbness, passing out, head hurting, shaking, hard of hearing and very emotional be caused by? it started after meds for poison ivy
Med side effects: Steroid pills are often prescribed for allergic reactions such as poison ivy, since they can quiet the itching and the rash fairly effectively. Some people, however, have very intrusive side effects from such pills, as if they have too much adrenaline in their body. Such people are better off avoiding oral steroids, since poison ivy symptoms can be managed with other options. ...Read more
Sharp pain in upper right chest started yesterday accompanied by numbness/tingling in upper right back. Possible cause(s)?
Numbness: Numbness describes tingling or a loss o sensation. The usual culprits are a lack of blood supply or damage to nerves. Numbness can also result from local tissue injury from trauma, infection or inflammation. Without more specifics, this is difficult to answer and you should talk to your doctor. ...Read more
Many causes: The face is inervated by the trigeminal nerve. Numbness can be due to problem with this nerve such as injury, infection, multiple sclerosis, tumor or compression of the nerve. The nerve starts at the pons in the brain stem and courses through the skull base to the face. Problems along the nerve can cause numbness. See your dr. And get an exam and possibly an mri. ...Read more
Many things: For a healthy person, probably the most common cause is a neuroma especially if it just two toes that are numb. Other causes are neuropathy for example that whih is associated with diabetes. Tight shoes such as cycling shoes or high heels are another cause. I recommend seeing a podiatrist so you can have a thorough history and physical exam. ...Read more
A number of things:
They can include tight fitting stockings and/or shoes, overuse, neuropathy from diabetes or other medical reasons, a local nerve issue such as a neuroma or tarsal tunnel syndrome, radiculopathy- nerve issues in the low back or leg (such as sciatica) that refer pain down.
I would suggest that if it persists more than a couple of days and/or gets worse, to seek a podiatrist. ...Read more